Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Why is thining hair or hair loss not a common side effect?
Apr 24, 2015

I was on Atripla for 5 out of the 6years i have been poz, I never really put two and two together until i got off of Atripla 2 months ago and my hair has been filling in and growning but when i was on the Atripla i hair was very thin and breaking with the blow of the wind i am not saying i have a head full of hair now but i can brush my hair now and see hair not my head. have there been any test on this here. Oh i am taking Triumeq now which with this i just feel like i cant get enough sleep, and my stomach has been doing it owe thing for some time now.

Response from Dr. Henry

Hair loss is very common with aging and a variety of conditons so it can be a challenge to hair loss to a specific medications (even more difficult if one many meds at once). There is some association between hair loss and use of HIV drugs but for the reasons mentioned linkage with a specific antiretroviral is neither common(ie > 5%) or strong. Triumeq has generally been a well tolerated drug-persistent bothersome stomach side effects occur but reportedless than 5%. Similarly sleep problems have been reported with Triumeq (more common is headache) at a rate of < 5-10%. With all of the options available in some areas switching meds around in the setting of good HIV suppression is a common practice until a regimen is found that causes minimal side effects for a given patient-can be frustrating and often a trial and error process but if done methodically usually a tolerable regimen can be found for most patients. K


Previous
Severe tendinitis and right calf muscles
Next
HIV transmission via breastfeeding?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement